IUBio Biosequences .. Software .. Molbio soft .. Network News .. FTP

neuroleptic brain damage

ssh hoelx005 at tc.umn.edu
Wed Jul 10 21:25:10 EST 1996


14 years ago I was given the medication Triavil (combination
antidepressant and major tranquilizer to combat my obsessions and
major depression which had plagued me since I was about 14.
Immediately I felt a substantial dilution of my emotional intensity
and ‘aliveness’. I continued taking this medication for 4 months.
These effects remained after I discontinued the medication. In fact,
they have gradually gotten  worse through the years although they they
have remained more or less constant in recent years. Currently, I have
to fight apathy constantly and life is a big struggle for me. I
currently take a combination of low dose Luvox to fight the obsessions
and Wellbutrin to fight the apathy. They help but not nearly to the
extent that I feel normal again.

I am convinced that my condition is the result of the Triavil and it
severely damaged a specific area of my brain concerned with emotions.
I have talked to psychiatrists about this and none of them have
observed this phenomena. All say that it is extremely unlikely that my
condition is the result of the medication; it’s the result of a
process independent of  the medicine. 

I think that it is highly unlikely that this process would suddenly
occur right when I started taking the medication. I know that at least
a few other persons must have experienced something like I am
describing.







More information about the Neur-sci mailing list

Send comments to us at biosci-help [At] net.bio.net